MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON FENESTRATED SCREW SET

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON FENESTRATED SCREW SET
Catalog Number 55850026540
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procode: pml: bone cement, posterior screw augmentation.Concomitant medical products: the following instruments were used as screw assembly when the event occurred: product id: 6550202, lot #: kh19j544, qty: 01.Product id: 6550041, lot #: unknown, qty: 01, udi: (b)(4).Product id: 6550102, lot #: wi623449, qty: 01.Product id: 6550017, lot #: unknown, qty.: 02, 510(k): k170679, udi: (b)(4).Product id: 6550016, lot #: unknown, qty: 01, pma/510(k): k170679, udi: (b)(4).Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with degenerative disc disease; and underwent anterior lumbar interbody fusion at l4-s1 with percutaneous fenestrated screw posteriorly.Intra-op, the left l5 screw assembly did not let cement be injected through the screw and allowed cement to escape around the cement delivery system guide, fenestrated tip, tulip, and extender tabs.The patient had to be under anesthesia for a longer time as a result of this event.
 
Additional Manufacturer Narrative
H6: product analysis: it appears that the cement made it to the bottom of the screw and is proud of the bone screw's minor diameter.The cement has backed up the i.D.Of the bone screw and leak out in the area around the head and the inserter.This failure does not appear to the result of a manufacturing or design issue.It appears that the screw was overfilled either by volume or the consistency of the cement did not allow the cement to flow properly.It is noted that in the returned state the cement was fully hardened.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON FENESTRATED SCREW SET
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10304756
Report Number1030489-2020-00942
Device Sequence Number16310341
Product Code PML
UDI-Device Identifier00763000146160
UDI-Public00763000146160
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K191148
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55850026540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer08/04/2020
12/10/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date08/20/2020
12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient Weight96